question-icon

What causes painful bruising while on Dexamethasone?

default
Posted on Mon, 30 Jun 2014
Question: Hello!
My sister is 54, and was diagnosed with stage 3 non-small cell CA of the lung in August of last year. She is currently under Hospice care, but I'm keeping her home with me. She has newly prescribed potassium with an increase in her Lasix. She is also taking dexamethasone, with a 40 lb weight gain in 3 months. No asa or statin drugs. She has just developed non painfull bruising with no apparent injury. Anything we should be concerned with?
doctor
Answered by Dr. Indranil Ghosh (31 minutes later)
Brief Answer:
appears to be due to dexamethasone

Detailed Answer:
Hi
Thanks for your query. Dexamethasone causes fragility of blood vessels, especially when given for long time. This can cause bleed in the skin from trivial trauma.
I think that this is the case in her. For this no specific treatment is required but you may consider reduction of the dexamethasone dose gradually.

Hope I have answered your query. I will be available to answer further follow up queries, if any.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Indranil Ghosh

Oncologist

Practicing since :2004

Answered : 1599 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes painful bruising while on Dexamethasone?

Brief Answer: appears to be due to dexamethasone Detailed Answer: Hi Thanks for your query. Dexamethasone causes fragility of blood vessels, especially when given for long time. This can cause bleed in the skin from trivial trauma. I think that this is the case in her. For this no specific treatment is required but you may consider reduction of the dexamethasone dose gradually. Hope I have answered your query. I will be available to answer further follow up queries, if any.